I had Botox 4 days ago in my forehead, around the eyes and in my upper lip. I have had severe, frontal headaches since the procedure. Additionally, my top lip is very protruded and appears to be getting larger each day. My whole face is a little swollen, particularly around the eyes; but of most concern are the severe headaches and unnaturally large, turned up lip. I phoned my surgeon's office but was told nothing could be done, and it would subside in 3-4 months. Please help! HA's are horrible!
Severe Headaches, Swollen Lip Since Botox 4 Days Ago. How Long Before These Decrease?
Doctor Answers (5)
Swelling after Botox
It is not expected to have significant swelling after Botox, especially of the eyes or lip. If you had filler put in your upper lip, the swelling can last 3-4 days. Headaches are also not uncommon after Botox but should only last 1-2 days. I am concerned that you might be having an allergic reaction of some type and encourage you to make an appointment to discuss this with your surgeon as soon as possible.
Botox lip and forehead
If you have concerns, your doctor should see you, at least to evaluate your condition in person before allowing you to just let time do its work. Call the office again and get a followup appt with your doctor. If the staff doesn't schedule one, then leave a message for the doctor, and if you don't get a response, hand deliver a note to the doctor within a day. See another doctor if this one won't see you, even if it is in a week or so. Swelling of the lip may not be true swelling but related to muscle changes depending on where the Botox was injected in the lip.
Headaches & Swelling after Botox & Fillers
Being that you are experiencing several negative side effects together, it is important to request an evaluation by the physician that performed your treatment.
Please be proactive in addressing your concerns. If you do not feel comfortable with the feedback and care that is rendered, it would be a good opportunity to find a different practitioner rather than giving up on all future treatments.
Web reference: http://www.celibre.com/botoxInjections.aspx
You might also like...
Headaches and swelling after Botox
Headaches may occur after Botox for a few days but usually subside. In fact Botox injections are used to treat and prevent headaches. These headaches are usually relieved by acetaminophen or ibuprofen. If the headache is persistent at 4 days and is severe, you need to be seen by your injecting physician, as there may be another cause for it.
As far as the lips are concerned, swelling of the lip after Botox injection is extremely unusual. If the lip is swelling, it is possible that there may be a cold sore breakout there that needs treatment. The amount of fluid that is injected into the area surrounding the lip is very small and would not cause progressive swelling.
You end your note by saying HA's are horrible. Did you have Botox or HA injected?
Botox, Headaches, Swollen Lip
Headaches after Botox are fairly common, but should resolve within a few days. You might want to try some Tylenol or another anti-inflammatory medicine to see if you get some relief. Swelling is uncommon, but it can occur if you have bruising in the areas that were injected. I would definitely request to see your surgeon instead of dealing with this by phone. You should be evaluated in person!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.